Alert archive / Kentucky / River Flood Advisories in 2013
River Flood Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Mar 18, 2013, 11:27 AM CDT for Ohio County, Kentucky. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 11:27 AM CDT (16:27 UTC)
- Expired
- Mar 18, 2013, 9:39 PM CDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
County Ohio County, KY
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.76 ft at Mar 19, 2013, 10:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 9:01 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 18, 9:01 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1001 AM EDT MON MAR 18 2013 .Forecast Update... Issued at 1000 AM EDT Mon Mar 18 2013 Just a quick update to mention that a severe thunderstorm watch box was issued a little after 9 for the border counties in our southeast. Line coming out of Nashville is producing some damage. The threat for damage should quickly leave our area as the line progresses eastward, so likely will be clearing the watch over the next couple of hours for our region. Based on mesonet data, the best chance for surface-based storms looks to be over Clinton, where temperatures are in the lower 60s. We may get some hail out of storms just north and west of Clinton. Issued at 825 AM EDT Mon Mar 18 2013 Updated the forecast for trends in obs and winds. Overall bumped highs down a category, which may not be enough for my northwest forecast area. Still watching the line of storms over western Tennessee, to see how much of that will get into our southern forecast area. Most of our area has been worked over, but more unstable air will get advected in to our border counties with Tennessee, which could allow some stronger wind gusts down there. Likely will be issuing updates frequently through the morning to match obs. && .Short Term (Now through Tuesday)... Issued at 305 AM EDT Mon Mar 18 2013 Surface warm front is now starting to make some northward progress early this morning. The front is currently located from near Dyersburg, Tennessee eastward through Nashville down towards Chattanooga. All of the available guidance suggests that this front should start to surge northward/northeastward over the next several hours as the low-level jet axis pushes on off to the east. Much of our area remains dry this morning. However, with the cold front just off to the west, showers and thunderstorms across western Kentucky will move eastward through the remainder of the overnight hours. So, we expect precipitation coverage to expand quite a bit in areas west of I-65. Further east, isolated to scattered showers will be possible within the warm air advection scheme and increasing isentropic lift. Temperatures have been very slowly creeping upward with southern Indiana and the northern half of Kentucky in the upper 30s...while southern Kentucky is generally in the lower 40s. With the warm front surging northward, we should see temperatures across the south start to spike up in the next couple of hours with readings warming to the lower 50s in the south and lower-middle 40s in the north. For today, the multi-model short term consensus is in agreement with the surface cold front pushing eastward into the region later this morning. Widespread shower and scattered thunderstorms will accompany the front as it pushes through our forecast area. Out ahead of this front, we should see dewpoints pool into the mid-upper 50s. This combined with some diurnal heating will lead to surface based instability developing...especially across our southeastern third of the forecast area. As this destabilization occurs, the wind field will strengthen quite a bit. Forecast soundings suggest show a weakly veering wind field with height developing but speed shear is plentiful. This should support organized storm development...mainly across south-central KY. Given the shear and instability forecast, it appears that small scale lines of convection with short bowing segments will probably be the most likely convective mode supporting a damaging wind threat across southern/southeastern Kentucky. Convection should push east of the area later this afternoon as the cold front clears the area. Temperatures will feature a gradient across the region with highs in the lower-middle 50s in the northwest with readings generally along and southeast of the Ohio River warming into the upper 50s to the lower 60s. The warmest readings would be down in the Lake Cumberland region where mid-upper 60s will be possible. As the cold front pushes east of the area this evening, precipitation will end from west to east and winds will shift from the southwest to the northwest and remain gusty as the pressure gradient will remain rather tight in the post frontal airmass. Low-level moisture will remain in place so cloud cover will be likely this evening with clearing commencing from west to east overnight. Lows will drop into the upper 20s across southern Indiana tonight with lower 30s expected across Kentucky. High pressure will build into the region for Tuesday with mostly sunny conditions expected. Temperatures will remain below normal with highs in the upper 40s across southern Indiana and the northern half of Kentucky. In areas south of the BG/WK parkways, lower 50s still look attainable Tuesday afternoon. .Long Term (Tuesday Night through Sunday)... Issued at 310 AM EDT Mon Mar 18 2013 The long term will start out with northwesterly flow aloft and a quick moving shortwave traveling through this flow. Most of the models indicate the area could see some precipitation from the wave late Tuesday night through Wednesday morning. The soundings show the column moistening, with deep enough moisture for ice crystals. Will therefore include a slight chance for snow showers across the region during this time period. There may be some very light accumulations with this snow, but these would be short lived as temperatures will rise into the 40s by Wednesday afternoon. Surface high pressure ridging in from the northwest will keep things dry Wednesday night through Thursday. Temperatures Wednesday night will be quite cold, dropping into the lower to mid 20s. Thursday will see highs in the upper 30s to lower 40s. Thursday night into the weekend a broad low pressure system will develop over Texas and slowly shift east. The ECMWF continues to keep this system suppressed well to the south while the GFS tries to bring it further to the north and then develop a stronger system across the central CONUS later in the weekend. Will continue to lean more towards the ECMWF with this forecast and keep pops on the lower end and more suppressed to the south Friday through the weekend. Temperatures will remain well below climatological normals for this time of year with highs in the mid to upper 40s and lows in the lower 30s. With lows dropping into the lower 30s, any precipitation overnight could result in a rain/snow mix or all snow at times. However, the forecast remains rather uncertain for this weekend, so it is likely to change as the models get a better handle on the situation. && .Aviation (12Z TAF Issuance)... Issued at 648 AM EDT Mon Mar 18 2013 Large area of showers with embedded thunderstorms will continue to move across the region this morning. With the cold front still west of the area, another round of showers and storms is expected later this morning and into the afternoon hours as the actual front sweeps through the region. Ceilings through the period will generally be in the low end of the MVFR range and may drop occasionally into the high end of the IFR range at times. Surface winds will generally be out of the southeast but veer to the southwest over the next few hours. Sustained winds of 10-15kts with gusts up to 20-25kts will be possible. The winds will shift to the west and northwest after the front clears the area this afternoon. Conditions should start to improve from west to east late this afternoon after the cold front passes through. The latest data suggests that a period of MVFR ceilings will be likely in the post frontal airmass with conditions improving late tonight as drier air pushes in from the northwest. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Updates..........RJS Short Term.......MJ Long Term........EER Aviation.........MJ
Hazardous weather outlook, Mar 18, 10:29 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EDT MON MAR 18 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>077-191530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA 1129 AM EDT MON MAR 18 2013 /1029 AM CDT MON MAR 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT PASSES THROUGH THE OUTLOOK AREA TODAY. WHILE THE THREAT FOR SEVERE WEATHER LOOKS LIMITED TO THE LAKE CUMBERLAND REGION...THE HEAVY RAINS OVERNIGHT AND ADDITIONAL RAINS TODAY MAY CAUSE SOME NUISANCE FLOODING ON ROADS AND SMALL STREAMS TO BE FULL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ078-081-082-191530- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...JAMESTOWN...BURKESVILLE...ALBANY 1029 AM CDT MON MAR 18 2013 ...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT PASSES THROUGH THE OUTLOOK AREA TODAY. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT AND HAIL THE SIZE OF QUARTERS OR SMALLER A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/EER/RJS
In the hours before
Local storm report, Mar 18, 10:34 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1134 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD LEXINGTON 38.04N 84.46W
03/18/2013 FAYETTE KY PUBLIC
REPORT VIA FACEBOOK OF WATER COVERING SPURR ROAD NEAR
GEORGETOWN ROAD
&&
EVENT NUMBER LMK1300138
LGLocal storm report, Mar 18, 10:46 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM FLOOD 5 N PRICES MILL 36.76N 86.72W
03/18/2013 SIMPSON KY DEPT OF HIGHWAYS
WATER OVER ROAD HIGHWAY 103 AND 100 INTERESECTION
&&
EVENT NUMBER LMK1300139
JSDLocal storm report, Mar 18, 10:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM FLOOD 4 NW WINDSOR 37.17N 84.97W
03/18/2013 CASEY KY DEPT OF HIGHWAYS
WATER OVER HIGHWAY 1640 NEAR PUMKIN CHAPEL
&&
EVENT NUMBER LMK1300140
JSDLocal storm report, Mar 18, 11:11 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD LEXINGTON 38.04N 84.46W
03/18/2013 FAYETTE KY PUBLIC
PICTURE OF STREET FLOODING ON UK CAMPUS VIA TWITTER
&&
EVENT NUMBER LMK1300141
LGLocal storm report, Mar 18, 11:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1218 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLOOD EDMONTON 36.98N 85.62W
03/18/2013 METCALFE KY EMERGENCY MNGR
THE EMERGENCY MANAGEMENT REPORTED 7 COUNTY ROADS AND 2
STATE ROADS CURRENTLY IMPASSABLE ACROSS THE COUNTY DUE
TO MINOR FLOODING. THE KENTUCKY MESONET SITE 5 MILES
WEST OF EDMONTON MEASURED 2.7 INCHES OF RAIN IN AROUND 6
HOURS.
&&
EVENT NUMBER LMK1300142
JSDLocal storm report, Mar 18, 11:23 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLOOD 5 S COLUMBIA 37.03N 85.31W
03/18/2013 ADAIR KY TRAINED SPOTTER
CREEK REPORTED TO BE OVERFLOWING...FLOODING KY 61 SOUTH
AT J C LASLEY ROAD
&&
EVENT NUMBER LMK1300143
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:42 AM CDT | Special Weather Statement | LMK | Monroe | 28 min |
| Mar 18, 4:39 AM CDT | Special Weather Statement | LMK | Casey, Lincoln | 31 min |
| Mar 18, 4:43 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Marion, Shelby, Taylor, Washington | 32 min |
| Mar 18, 4:49 AM CDT | Special Weather Statement | LMK | Jessamine | 31 min |
| Mar 18, 5:07 AM CDT | Special Weather Statement | LMK | Boyle, Fayette, Garrard, Jessamine, Mercer, Scott and 1 more | 28 min |
| Mar 18, 5:32 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Garrard, Lincoln, Madison, Nicholas | 33 min |
| Mar 18, 6:14 AM CDT | Special Weather Statement | LMK | Green, Taylor | 46 min |
| Mar 18, 6:19 AM CDT | Special Weather Statement | LMK | Adair, Metcalfe, Monroe | 31 min |
| Mar 18, 6:41 AM CDT | Special Weather Statement | LMK | Boyle, Casey, Clark, Garrard, Jessamine, Lincoln and 1 more | 44 min |
| Mar 18, 6:52 AM CDT | Special Weather Statement | LMK | Allen, Barren, Metcalfe | 28 min |
| Mar 18, 7:05 AM CDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Butler, Clark and 26 more | 3 hr |
| Mar 18, 7:16 AM CDT | Special Weather Statement | LMK | Simpson | 29 min |
| Mar 18, 7:20 AM CDT | Special Weather Statement | LMK | Adair, Cumberland, Monroe, Russell | 45 min |
| Mar 18, 7:47 AM CDT | Special Weather Statement | LMK | Allen, Monroe | 43 min |
| Mar 18, 8:17 AM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 43 min |
| Mar 18, 8:31 AM CDT | Special Weather Statement | LMK | Adair, Green, Metcalfe, Taylor | 29 min |
| Mar 18, 8:33 AM CDT | Special Weather Statement | LMK | Simpson | 32 min |
| Mar 18, 8:57 AM CDT | Special Weather Statement | LMK | Russell | 43 min |
| Mar 18, 9:30 AM CDT | Special Weather Statement | LMK | Cumberland, Metcalfe, Monroe, Russell | 45 min |
| Mar 18, 9:34 AM CDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Boyle, Casey, Clinton and 13 more | 6 hr |
| Mar 18, 10:03 AM CDT | Areal Flood Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 6 more | 3 hr |
| Mar 18, 10:15 AM CDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Bullitt, Butler, Clark, Edmonson and 17 more | 4 hr |
| Mar 18, 10:15 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 30 min |
| Mar 18, 12:02 PM CDT | River Flood Warning | LMK | Bourbon | 30 hr |
| Mar 18, 5:46 PM CDT | River Flood Advisory | LMK | Nicholas, Robertson | 4 hr |
| Mar 18, 6:17 PM CDT | River Flood Warning | LMK | Nicholas, Robertson | 50 hr |
| Mar 18, 2:45 PM CDT | River Flood Advisory | LMK | Harrison, Washington | 5 hr |
Nearby
River Flood Advisories in Kentucky, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.